Translator Disclaimer
15 January 2012 Representation growth in positive characteristic and conjugacy classes of maximal subgroups
Robert M. Guralnick, Michael Larsen, Pham Huu Tiep
Duke Math. J. 161(1): 107-137 (15 January 2012). DOI: 10.1215/00127094-1507300

Abstract

We study the representation growth of alternating and symmetric groups in positive characteristic and restricted representation growth for the finite groups of Lie type. We show that the number of representations of dimension at most n is bounded by a low-degree polynomial in n. As a consequence, we show that the number of conjugacy classes of maximal subgroups of a finite almost simple group G is at most O((log|G|)3).

Citation

Download Citation

Robert M. Guralnick. Michael Larsen. Pham Huu Tiep. "Representation growth in positive characteristic and conjugacy classes of maximal subgroups." Duke Math. J. 161 (1) 107 - 137, 15 January 2012. https://doi.org/10.1215/00127094-1507300

Information

Published: 15 January 2012
First available in Project Euclid: 30 December 2011

zbMATH: 1244.20007
MathSciNet: MR2872555
Digital Object Identifier: 10.1215/00127094-1507300

Subjects:
Primary: 20C20
Secondary: 20B15 , 20C30 , 20C33 , 20D06

Rights: Copyright © 2012 Duke University Press

JOURNAL ARTICLE
31 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.161 • No. 1 • 15 January 2012
Back to Top